Alert archive / Alabama / Freeze Warnings in 2017
Freeze Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 19, 2017, 4:39 AM CST for Greene County, Perry County, Wayne County, Mississippi; 8 counties in Alabama. It took effect at Nov 20, 2017, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 4:39 AM CST (10:39 UTC)
- In effect from
- Nov 20, 2017, 12:00 AM CST
- Expired
- Nov 20, 2017, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 409 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766 WWUS74 KMOB 191039 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 439 AM CST Sun Nov 19 2017 ...WIND ADVISORY IN EFFECT FOR THE COASTAL AREAS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH MID MORNING TODAY... ...A FREEZE WARNING IS IN EFFECT FOR PARTS OF INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TONIGHT... ALZ051>058-MSZ067-075-076-191845- /O.UPG.KMOB.FZ.A.0002.171120T0600Z-171120T1400Z/ /O.NEW.KMOB.FZ.W.0003.171120T0600Z-171120T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne-Perry-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, and McLain 439 AM CST Sun Nov 19 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST MONDAY... The National Weather Service in Mobile has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CST Monday. This replaces the previous Freeze Watch, which is no longer in effect. * TEMPERATURE...Dropping to freezing or slightly below freezing. * IMPACTS...Freezing temperatures could damage outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ263>266-FLZ202-204-206-191500- /O.CON.KMOB.WI.Y.0015.000000T0000Z-171119T1500Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 439 AM CST Sun Nov 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...Through Sunday mid morning. * WINDS...Frequent gusts from 30 to 39 mph. * IMPACTS...Dangerous driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 to 39 mph or frequent gusts of 30 to 39 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
180 WWUS74 KMOB 191507 AAA NPWMOB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 907 AM CST Sun Nov 19 2017 ...WIND ADVISORY HAS EXPIRED... ...A FREEZE WARNING IS IN EFFECT FOR PARTS OF INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TONIGHT... ALZ263>266-FLZ202-204-206-191615- /O.EXP.KMOB.WI.Y.0015.000000T0000Z-171119T1500Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 907 AM CST Sun Nov 19 2017 ...WIND ADVISORY HAS EXPIRED... $$ ALZ051>058-MSZ067-075-076-192315- /O.CON.KMOB.FZ.W.0003.171120T0600Z-171120T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne-Perry-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, and McLain 907 AM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST MONDAY... * TEMPERATURE...Dropping to freezing or slightly below freezing. * IMPACTS...Freezing temperatures could damage outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
419 WWUS74 KMOB 192230 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 430 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FOR PARTS OF INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TONIGHT TO 8 AM CST MONDAY... ALZ051>058-MSZ067-075-076-200600- /O.CON.KMOB.FZ.W.0003.171120T0600Z-171120T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne-Perry-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, and McLain 430 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST MONDAY... * TEMPERATURE...Dropping to freezing or slightly below freezing. * IMPACTS...Freezing temperatures could damage outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
670 WWUS74 KMOB 200518 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1118 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FOR PARTS OF INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 8 AM CST MONDAY... ALZ051>058-MSZ067-075-076-201400- /O.CON.KMOB.FZ.W.0003.171120T0600Z-171120T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne-Perry-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, and McLain 1118 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST MONDAY... * TEMPERATURE...Dropping to freezing or slightly below freezing. * IMPACTS...Freezing temperatures will likely damage unprotected tender outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 18, 11:55 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 18, 11:55 PM CST, 4 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1155 PM CST Sat Nov 18 2017
.DISCUSSION...See updated information for land and marine areas
below.
&&
.UPDATE...The fast moving strong cold front has moved south of
the Alabama coast, and will move south of the Florida coast
between now and 12:30 am. The thin line of light to moderate rain
showers along the front will continue to move quickly to the
southeast at around 30 mph, exiting the extreme southeast portion
of the forecast area around 1 am Sunday. North-northwest winds
will continue behind the front, with gusts to near 25 mph inland
areas and around 30 mph along the coast, through the overnight
hours. A High Wind Advisory for the coastal sections of Alabama
and the western Florida panhandle remains in effect, and will
begin at midnight. Updated the public forecasts to make further
adjustments to the timing of the departing precipitation and
hourly temperatures. Updated products have been sent. /22
&&
.MARINE...Expect frequent gusts to gale force over the coastal
waters from Destin, FL to Pensacola, FL, so added that segment to
the Gale Warning through 9 am Sunday. Also, expect winds to lower
below small craft advisory for the bays and sounds by noon Sunday,
so updated the marine products to account for this. /22
&&
.AVIATION...
06Z issuance...Cold front is making steady southeastward progress
across the forecast area. Wind shift has occurred at MOB and BFM
and will soon occur at PNS. A brief reduction to MVFR vsby in
shra expected at PNS thru 07Z, then ending. MVFR cigs along and
ahead of front. Following front, bases lift and although remaining
cloudy, cigs at mid to higher levels above 4kft remainder of night.
Main impacts to approaches and departures will be gusty northwest to
northerly flow following frontal passage. /10
&&
.PREV DISCUSSION... /issued 753 PM CST Sat Nov 18 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...A strong cold front is fast approaching from the
northwest, currently extending from near Birmingham, AL to Baton
Rouge, LA. This cold front will enter into the northwest portion
of the forecast area with the next hour, and move south of the
Alabama coast between 11:00 and 11:30 pm, and south of the
Florida coast between 11:30 pm and 12:30 am. A thin line of light
to moderate rain showers ahead of the front has just entered the
extreme northwest portion of the forecast area, and will move
quickly to the southeast at around 35 mph across the area, exiting
the extreme southeast portion of the forecast area around 1 am
Sunday.
No lightning has been observed in the southern extent of the
line, as most of the lightning has been confined to northern
Alabama. Updated the public forecasts to adjust the timing of this
fast moving line, removed mention of thunderstorms, and made a
few changes to the expected precipitation amounts. Brief strong
north-northwest winds will occur behind the front, with gusts to
near 30 mph. These winds will be marginal for a High Wind Advisory
inland areas, but due to the brief nature and only reaching
borderline criteria, will hold off for now. A High Wind Advisory
for the coastal sections of Alabama and the western Florida
panhandle remains in effect, and will begin at midnight. Updated
products have been sent. /22
PREV DISCUSSION... /issued 554 PM CST Sat Nov 18 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...VFR conditions will precede a narrow band of
showers along a strong cold front approaching the northern gulf
coast region from the northwest. MVFR visibilities due to light
to moderate rain will occur with the passage of the line between
19.03z thru 19.05z for MOB and BFM, and between 19.04z thru 19.06z
for PNS. Southwest winds 9 to 14 knots will shift toward the west
as the line of showers nears the TAF sites. Winds will then shift
to the north-northwest on the backside of the showers, with
sustained winds between 15 to 20 knots, gusting to near 30 knots.
Skies will clear early Sunday morning. /22
PREV DISCUSSION... /issued 355 PM CST Sat Nov 18 2017/
NEAR TERM /Now Through Sunday/...Gusty southwest winds at 18 to 28
mph will continue across many locations of the forecast area through
this evening ahead of a strong cold front approaching from the west.
Latest hi res data also shows some instability or cape combined with
moderate vertical shear ahead of the front through this evening.
With this have mentioned a slight chance for an isolated
thunderstorm tonight, occurring mainly just ahead and along the cold
front as it pushes east across the forecast area later this evening.
Gusty straight line winds, possibly from 30 to 40 mph with
occasionally lightning, will be the main concerns with some of the
stronger convection just ahead and along the front. In the wake of
the front expect wind gusts ranging from 18 to 28 mph for most
inland areas and from 28 to 38 mph further south along the immediate
coast. As result a wind advisory is now in effect for the immediate
coastal areas of Alabama and Northwest Florida from midnight tonight
through 9 am Sun morning. Northerly winds will slowly diminish
through late Sun afternoon. Expect mostly cloudy skies with mild
temps this evening followed by good clearing from west to east and
much colder temps in the wake of the front early Sun morning through
Sun afternoon.
Lows tonight will fall to the low to mid 40s for most inland areas
generally north of a line from Andalusia to Mobile in Alabama and
the upper 40s to lower 50s further south to the immediate coast.
Highs Sun will range from the upper 50s to lower 60s generally along
and north of the I-10 corridor and the lower to middle 60s further
south to the immediate coast. 32/ee
SHORT TERM /Sunday night Through Tuesday night/...A longwave trof
over the easternmost states moves off into the western Atlantic
Sunday night into Monday while another amplifying upper trof
advances across the Plains. This next upper trof continues to
amplify while moving into the eastern states through Tuesday
night. A dome of cold surface high pressure builds into the region
Sunday night (in the wake of a cold frontal passage in the NEAR
TERM period), and with winds becoming calm or light along with an
open radiative window (precipitable water near 0.1 inch - very
low), the potential for a light freeze exists for interior areas.
Have issued a Freeze Watch for late Sunday night into early
Monday morning from approximately New Augusta, MS to Luverne, AL
where temperatures drop to freezing or slightly below. May see a
few patches of freezing temperatures in normally colder spots further
south and the Freeze Watch may need to be expanded further
southward on later shifts, but for now expect lows in the mid 30s
for the remainder of the area except for upper 30s at the coast.
The surface high shifts eastward and well off into the western
Atlantic through Tuesday while a surface low well to the north
brings a cold front across the Plains to near the lower
Mississippi river valley. A light southeasterly flow develops on
Monday and promotes a modest increase in deep layer moisture ahead
of the front, with precipitable water values increasing to
0.5-0.75 inches or about to 60 to 90% of normal. May see some
isolated patches of rain generally over the coastal counties
Tuesday into Tuesday night due to modest isentropic lift followed
by the weak front moving through, but otherwise dry conditions
are expected. Highs on Monday will be in the lower 60s with highs
on Tuesday ranging from the mid 60s inland to upper 60s closer to
the coast. Lows Monday night range from near 40 inland to the
mid to upper 40s at the coast, then lows Tuesday night will be in
the mid 40s inland with upper 40s at the coast. /29
LONG TERM /Wednesday Through Saturday/...A longwave upper trof
over the eastern states weakens significantly on Friday as a
powerful embedded shortwave ejects off into the Atlantic, but then
another strong shortwave advances across the Plains on Saturday
and reforms the longwave trof pattern, albeit a bit further to the
west. A surface high builds into the region through Thursday in
the wake of a frontal passage which occurred Tuesday night then
shifts gradually eastward through Saturday with a light
northwesterly flow prevailing over the forecast area through
Friday then switching to a light southerly flow on Saturday. With
the absence of any forcing mechanisms and deep layer moisture
also remaining too limited to support much in the way of
precipitation anyway, will continue with a dry forecast through
the period. Highs on Wednesday range from the lower 60s well
inland to the mid 60s for much of the remaining portion then trend
cooler for Thursday with highs ranging from the mid 50s well
inland to near 60 close to the coast. A warming trend then ensues
Friday into Saturday with highs for Saturday in the upper 60s to
near 70. Lows Wednesday night and Thursday night range from the
mid 30s well inland to the lower 40s at the coast then trend
warmer for Friday night with lows around 40 inland and in the mid
40s closer to the coast. /29
MARINE...A moderate to strong southwest to west wind with continue
over the marine area through this evening ahead of a strong cold
front approaching from the west. The front will move across the
marine area from midnight tonight through about sunrise Sun morning
with possible frequent gusts to Gale force occurring mostly over the
open gulf waters of Alabama from 0 to 60 nm out and the open gulf
waters of NWFL from 20 to 60 nm out from midnight tonight through
about 9 AM cst Sun morning. As a result a Small Craft Advisory is in
effect for the entire marine area this evening, upgrading to a Gale
warning in the areas mentioned above Sun morning, followed by a
Small Craft Advisory for the entire Marine area through late Sun
afternoon. Seas will build to 5 to 7 feet out to 20 nm and 6 to 9
feet from 20 to 60 nm out through Sun afternoon.
Northerly winds and seas will gradually subside Sun night through
early Mon as a broad surface ridge of high pressure builds from the
lower Mississippi River valley to the Southeast states through Mon
afternoon. A light east to southeast wind is expected by Mon
afternoon continuing through Mon evening then shifting mostly north
to northeast and building Tue through Thu in response to another
surge of colder air moving south over the northern and central gulf
late Tue through the remainder of the week. As result a Small Craft
Advisory may be needed for some areas later in the week. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Sunday night through Monday morning for
ALZ051>058.
Wind Advisory until 9 AM CST Sunday for ALZ263>266.
FL...Wind Advisory until 9 AM CST Sunday for FLZ202-204-206.
MS...Freeze Watch from late Sunday night through Monday morning for
MSZ067-075-076.
GM...Small Craft Advisory until midnight CST tonight for GMZ650-655-
670-675.
Small Craft Advisory from 9 AM Sunday to 3 AM CST Monday for
GMZ650-655-670-675.
Gale Warning until 9 AM CST Sunday for GMZ650-655-670-675.
Small Craft Advisory until noon CST Sunday for GMZ630>635.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 18, 2:29 PM CST, 14 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 229 PM CST Sat Nov 18 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-192030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 229 PM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight There is a moderate risk of rip currents at the beaches of southwest Alabama and northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Freeze Watch is in effect from late Sunday night to early Monday morning roughly along and north of a line from New Augusta, Mississippi to Luverne, Alabama. Temperatures are expected to drop to freezing or slightly below freezing in the watch area. Lows Sunday night over the remainder of the area will be in the mid 30s. A moderate risk of rip currents continues on Sunday for the beaches of southwest Alabama and northwest Florida. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-192030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 229 PM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Hazardous conditions for small craft will continue through tonight due to a strong northerly flow. Frequent gusts to gale force are expected tonight mainly for the open Gulf waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft will continue through Sunday due to a strong northerly flow, then the northerly winds subside through Monday morning. Frequent gusts to gale force are expected Sunday morning mainly over the open Gulf waters. Another period of hazardous conditions for small craft is expected mainly Wednesday through Thursday due to a strong northerly flow.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:54 PM CST | Small Craft Advisory | MOB | 29 hr |
Nearby
Freeze Warnings in Alabama, 2017Freeze Warnings in Mississippi, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.